Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 20, 2011, 4:56 PM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 20, 2011, 5:43 PM EDT
- In force
- 47 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 29 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:51 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 20, 3:51 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 PM EDT SAT AUG 20 2011 .SHORT TERM... THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 792 IS IN EFFECT UNTIL 9 PM WITH A PATTERN OF CONVECTION FULLY IN PROGRESS OVER SE MICHIGAN. THE LINE THAT HAS BEEN MOVING WESTWARD ALL DAY FROM CHICAGO AND LAKE MICHIGAN IS ABOUT AS ORGANIZED AS EXPECTED WITH SOME BOWING LINE SEGMENTS AND DAMAGING WIND REPORTS SO FAR FROM SAGINAW INTO FLINT. EXPECT THIS POTENTIAL TO PERSIST UNTIL THE CONVECTION EXITS TO OUR EAST AROUND 00Z. THE TWIST IN STORM MORPHOLOGY DURING THE AFTERNOON IS THE EAST TO WEST DEVELOPMENT ALONG AND NORTH OF INTERSTATE 69, IN THE FASHION OF A WARM FRONT, ALONG THE SOUTHWARD MOVING OUTFLOW FROM MORNING ACTIVITY AND THE LEADING EDGE OF THE NORTHWARD ADVANCING LOW LEVEL THETA-E RIDGE. THIS WILL POSE AN EXCESSIVE RAINFALL COMPONENT TO FORECAST CONSIDERATIONS IN THE THUMB AS IT MERGES WITH THE NORTH TO SOUTH ORIENTED LINEAR PATTERN. STORMS ARE A BIT LESS ORGANIZED TOWARD THE OHIO BORDER WHERE WIND SHEAR IS WEAKER BUT HOURLY MESOANALYSIS STILL INDICATES ABOUT 2000 J/KG ML CAPE TO WORK WITH, SUPPORTING SEVERE POTENTIAL THERE AS WELL. THE LATEST 12Z MODEL PACKAGE AND HIGH RESOLUTION RUNS ALL HAVE A REASONABLE HANDLE ON THE LARGE SCALE PATTERN OF FORCING ASSOCIATED WITH THE COLD FRONT. AS THE PATTERN OF CONVECTION RUNS AHEAD OF THE FRONT AND OUT OF SE MICHIGAN BY MID EVENING, FRONTAL FORCING TRAILING THE UPPER WAVE WILL SUPPORT SOME SHOWERS INTO THE EARLY OVERNIGHT HOURS. THIS WILL BE FOLLOWED BY DEEPER COLD AIR THAT WILL TAKE LOW TEMPERATURES DOWN INTO THE UPPER 50S TO LOWER 60S BY SUNRISE SUNDAY MORNING. && .LONG TERM...SUNDAY THROUGH SATURDAY THE PERIOD WILL BEGIN WITH WEAK COLD ADVECTION TAKING PLACE AT THE SURFACE AND ALOFT AS 850MB TEMPERATURES AROUND 13C TO START THE PERIOD FALL BY 2-3 DEGREES BY THE EVENING HOURS. COOLING BELOW 500MB ALONG WITH DIURNAL SURFACE HEATING WILL FAVOR SCT SHRA/ISO T DEVELOPMENT MAINLY NORTH OF I-96. UPPER DIVERGENCE ASSOCIATED WITH THE LEFT EXIT OF AN APPROACHING JET WILL ALLOW FOR INCREASING COVERAGE AS ONE HEADS FURTHER NORTH WITH THE GREATEST COVERAGE EXPECTED ACROSS THE THUMB EXTENDING INTO SOUTHERN WATERS OF LAKE HURON. GIVEN A MIXED LAYER EXTENDING TO 850MB OR SLIGHTLY HIGHER AND EXPECTED CLOUD COVER/PRECIP TRENDS...HIGH TEMPERATURES SHOULD RANGE FROM THE MID 70S ACROSS THE NORTH TO THE LOW 80S FOR SOUTHERN AREAS. HIGH TEMPERATURES WILL FALL INTO THE MID TO UPPER 70S ON MONDAY WITH 850MB TEMPS HOVERING AROUND 9-10C AS THE THERMAL TROUGH TRACKS ACROSS SE MI. TEMPERATURES WILL QUICKLY BOUNCE BACK INTO THE LOW 80S ON TUESDAY AS SURFACE HIGH PRESSURE TRANSLATES EAST AND SOUTHERLY FLOW BEGINS TO INCREASE AHEAD OF THE NEXT SYSTEM. A LOW LEVEL JET MAY MAINTAIN SOME DEGREE OF REMNANT MCS ACTIVITY INTO WEDNESDAY MORNING OVER PORTIONS OF THE OHIO VALLEY AND PERHAPS EXTENDING INTO SOUTHERN MI. DEPENDING ON THE DEGREE OF CLOUD COVER...WEDNESDAY COULD BE THE WARMEST DAY WITH TEMPERATURES RISING INTO THE MID 80S AHEAD OF PRIMARY UPPER WAVE AND ASSOCIATED SFC COLD FRONT. ATTM...THERE REMAINS ENOUGH UNCERTAINTY TO PRECLUDE MAKING ANY CHANGES TO THE GOING CHC POPS FOR THIS PERIOD. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH DRY/STABLE CONDITIONS IN PLACE FOR THE END OF THE WEEK AND NORTHERLY FLOW FAVORING SLIGHTLY BELOW NORMAL TEMPERATURES ON THURSDAY...MODERATING THROUGH THE END OF THE WEEK. && .MARINE... SHOWERS AND THUNDERSTORMS THIS EVENING...INCLUDING A FEW SEVERE STORMS POSSIBLE SOUTH OF PORT AUSTIN...WILL GIVE WAY TO CLOUDY AND MORE TRANQUIL CONDITIONS THIS EVENING. AN APPROACHING UPPER WAVE WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ON SUNDAY AFTERNOON...ESPECIALLY FROM ALABASTER SOUTHWARD TO LAKE SAINT CLAIR...THOUGH SEVERE WEATHER IS NOT ANTICIPATED. WINDS WILL BECOME NORTHERLY TO NORTHWESTERLY THIS EVENING AND WILL MOVE ALONG AT A LIGHT TO OCCASIONALLY MODERATE CLIP BEFORE TURNING SOUTHWEST ON TUESDAY. A FRONT WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT ALONG WITH RETURN TO NW FLOW. && .AVIATION...ISSUED 113 PM EDT SAT AUG 20 2011 //DISCUSSION... LINE OF THUNDERSTORMS HAS CONSOLIDATED OVER WESTERN PORTIONS OF THE STATE ALONG A COLD FRONT MOVING SOUTHEAST ACROSS THE REGION. THIS LINE OF THUNDERSTORMS IS EXPECTED TO INTENSIFY AS IT MOVES EASTWARD AND FEEDS OFF BETTER INSTABILITY. STORMS WILL ARRIVE AT THE NORTHERN TAF SITES AROUND 19-20Z AND THE SOUTHERN TAF SITES AROUND 20-21Z. SEVERE WEATHER IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. FRONT WILL BE SLOW TO EXIT THE REGION THIS EVENING AND THE CHANCE OF SHOWERS WILL LINGER INTO THE EVENING HOURS WITH MVFR CONDITIONS POSSIBLE. INCREASED LOW LEVEL MOISTURE WILL SUPPORT THE POTENTIAL FOR PATCHY FOG LATER TONIGHT AS WELL...MAINLY ACROSS THE NORTH. FOR DTW...MAIN LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINAL AROUND 21Z. HOWEVER...A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MAIN LINE. THUNDERSTORMS ARE EXPECTED TO EXIT THE AREA AROUND 23-00Z. SEVERE WEATHER IS POSSIBLE AS THESE STORMS MOVE THROUGH. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE ON THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. MODERATE CONFIDENCE ON TIMING. * MODERATE CONFIDENCE THAT CEILINGS WILL DROP BELOW 5000FT TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...BT LONG TERM....JVC MARINE.......BT/JVC AVIATION.....AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 20, 3:02 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 AM EDT SAT AUG 20 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210715- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 302 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL DEVELOP ON SUNDAY AS AN UPPER LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE TOWARD SAGINAW BAY...AS WELL AS THE THUMB REGION. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTER REPORTS WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210715- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 302 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO ONCE INCH IN DIAMETER. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. THESE STORMS WILL BE THE RESULT OF A COLD FRONT THAT WILL SLOWLY SAG SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AS AN UPPER LEVEL COLD POOL MOVES INTO LOWER MICHIGAN. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE OVER SAGINAW BAY AND LAKE HURON. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTER REPORTS WOULD BE GREATLY APPRECIATED. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE)
In the hours before
Local storm report, Aug 20, 3:48 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG CHESANING 43.18N 84.12W
08/20/2011 SAGINAW MI TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
0328 PM TSTM WND DMG 3 WSW OTISVILLE 43.14N 83.58W
08/20/2011 GENESEE MI AMATEUR RADIO
POWER LINE SNAPPED IN HALF
&&
RKULIKSpecial weather statement, Aug 20, 3:56 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EDT SAT AUG 20 2011 MIZ054-055-062-063-202045- LAPEER MI-SANILAC MI-ST. CLAIR MI-TUSCOLA MI- 356 PM EDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCOLA...NORTHWESTERN ST. CLAIR...SOUTHWESTERN SANILAC AND NORTHEASTERN LAPEER COUNTIES UNTIL 445 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIFFORD TO BROWN CITY...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... JUHL AND MELVIN AROUND 405 PM EDT. WATERTOWN AND PECK AROUND 410 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI/MM
Special weather statement, Aug 20, 3:58 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT SAT AUG 20 2011 MIZ069-202045- OAKLAND MI- 358 PM EDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 445 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FENTON TO HARTLAND...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HOLLY...ROSE CENTER AND HIGHLAND AROUND 405 PM EDT. HOLLY STATE RECREATION AREA...MILFORD AND DAVISBURG AROUND 410 PM EDT. WHITE LAKE AROUND 415 PM EDT. ORTONVILLE AND COMMERCE AROUND 420 PM EDT. CLARKSTON AROUND 425 PM EDT. WEST BLOOMFIELD...WATERFORD AND ORCHARD LAKE AROUND 430 PM EDT. SYLVAN LAKE AROUND 435 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI/MM
Special weather statement, Aug 20, 4:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 PM EDT SAT AUG 20 2011 MIZ055-062-063-202100- LAPEER MI-SANILAC MI-ST. CLAIR MI- 413 PM EDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR...SOUTHERN SANILAC AND SOUTHEASTERN LAPEER COUNTIES UNTIL 500 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PECK TO DRYDEN...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... PECK AROUND 420 PM EDT. CARSONVILLE...ALLENTON...BERVILLE...MELVIN...LYNN TOWNSHIP AND CAPAC AROUND 425 PM EDT. RILEY CENTER AROUND 430 PM EDT. FORESTER...EMMETT...PORT SANILAC AND APPLEGATE AROUND 435 PM EDT. GOODELLS AND SMITHS CREEK AROUND 440 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI/MM
Special weather statement, Aug 20, 4:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 423 PM EDT SAT AUG 20 2011 MIZ069-076-202115- OAKLAND MI-WAYNE MI- 423 PM EDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE AND SOUTHERN OAKLAND COUNTIES UNTIL 515 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON TO 6 MILES NORTHWEST OF SALINE...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... MILFORD...NEW HUDSON AND SOUTH LYON AROUND 430 PM EDT. WIXOM AROUND 435 PM EDT. COMMERCE...WOLVERINE LAKE...WALLED LAKE AND NOVI AROUND 440 PM EDT. PLYMOUTH...ORCHARD LAKE...NORTHVILLE AND CANTON AROUND 445 PM EDT. SYLVAN LAKE AND WEST BLOOMFIELD AROUND 450 PM EDT. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI/MM
Local storm report, Aug 20, 4:49 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG DEERFIELD TOWNSHIP 42.73N 83.86W
08/20/2011 LIVINGSTON MI TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS DOWN
0413 PM TSTM WND DMG PINCKNEY 42.45N 83.95W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
CENTRAL DISPATCH REPORTED TREES DOWN
0418 PM TSTM WND DMG HAMBURG 42.45N 83.80W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
TREES AND WIRES DOWN
0425 PM TSTM WND DMG 2 W SOUTH LYON 42.46N 83.70W
08/20/2011 LIVINGSTON MI 911 CALL CENTER
WIRES DOWN IN GREEN OAK TOWNSHIP
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:03 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 25 min |
| Aug 20, 2:40 PM EDT | Areal Flood Advisory | DTX | Genesee, Lapeer, Sanilac, Tuscola | 4 hr |
| Aug 20, 2:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 55 min |
| Aug 20, 3:04 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 71 min |
| Aug 20, 3:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Aug 20, 3:43 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 24 min |
| Aug 20, 3:50 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 70 min |
| Aug 20, 4:05 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 55 min |
| Aug 20, 4:12 PM EDT | Flash Flood Warning | DTX | Sanilac | 3 hr |
| Aug 20, 5:00 PM EDT | Special Marine Warning | DTX | 60 min | |
| Aug 20, 5:08 PM EDT | Special Marine Warning | DTX | 52 min | |
| Aug 20, 5:21 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 34 min |
| Aug 20, 5:25 PM EDT | Special Marine Warning | DTX | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.